Lately I've seen a number of post regarding the drug Suboxone. Many pain patients do not know the effects that Suboxone is capable of and I would like to inform opiate users of the dangers associated with Suboxone and how it can effect those of us taking opiates.
It's a myth that if you stop taking opiates within a 72 hr. period and replace it with Suboxone, you can stop the withdrawl (withdrawal) process. In reality, it will only speed up the withdrawl (withdrawal) process and send your body into severe withdrawls. Your body is getting the full effect all at once and this can be dangerous.
I write this because I went through a heroing experience by taking Suboxone as a replacement for the Fentanyl that I am prescribed. I thought that maybe, just maybe I could get by with this what I thought was a wonder drug treating both pain and withdrawls. Man, was I wrong. All it did was send my by ambulance to the ER with severe withdrawls. I nearly died that night. It took a team of nurses and Doctors to bring me back to me.
I can't express enough the dangers associated with Suboxone. It is for professional use only.
Did you know that not every Doctor can prescribe Suboxone. Doctors have to acquire a special license to prescribe Suboxone and go through a short training program so that they are aware of the dangers brought with this drug.
Please heed this warning and never use this drug unless it's prescribed by a Doctor who has knowledge with it.
Mollyrae I am so sorry that you had such a horrid experience with Suboxone. As you said, It is for professional use only. It should never be taken without being prescribed by a physician and under his/her trained and watchful eye. Never, never take it unless it is prescribed for you.
There are a number of other medications that could have some into play with your severe reaction.
From a Suboxone Site: "It is extremely dangerous to take benzodiazepines or other depressants while taking Suboxone. A serious overdose and death may occur if benzodiazepines, sedatives, tranquilizers, antidepressants, or alcohol are taken at the same time as Suboxone."
It is however true that most physicians prescribe Suboxone 48 hours after your last dose of an opiate. As you said and I want to reiterate this, no one should be afraid that they will suffer the same experience that you did if Suboxone is prescribed for them by a physician and used as prescribed.
Mixing any medications that is not prescribed for you can result in life threatening reactions and consequences. So while this holds true for Suboxone it can also be true for other medications when used inappropriately.
This is very true....Other medications can interact negatively as well. I wanted to share this experience because of the questions arising on Suboxone. Many ppl think that you can take this medication as a replacement to opiates without consequenses, that it will act like another opiate...in reality it eventually does but not without a reaction in which will most likely be severe.
The more information ppl can get about the dangers and what others have gone through, the better.
The intention for my statement on Suboxone were the questions and CASUALness of the drug. It seems that people have this notion that taking Suboxone is totally safe and effective after stopping opiates...or not stopping opiates.
My story is very typical for someone who wasn't under a Doctors care and the Doctors and nurses who were at my side said that I was not the firstthey had seen with these reactions. I don't want others to take this drug lightly. It has serious consequenses and should be treated that way. In regrards to other medications that might have come into play...well there were none. The reaction was from the Suboxone stopping all the Fentanyl in my system too quickly and at the rate it was leaving my body made it very dangerous.
My message was a warning for others.....to learn of what I went through and what others could possibly face if they do what I did.
Of course other drugs can be dangerous....this message is for ppl to think twice before taking Suboxone UN-SUPERVISED as I did.
I have never abused my drugs either...I was looking for a different way to cope with my pain. I made a HUGE mistake and regret it to this day. I thought my life as I knew it was over and I want to pass this message on. This message is a good thing.
Don't get me wrong...Suboxone can be very effective if used in conjuntion with your Doctors approval and prescription. I want ppl to think twice before taking it unsupervised.
Tuck.....I appreciate your comment and I guess I should have clarified myself in regards to taking suboxone under a Doctors careful eye. Suboxone has helped many ppl and for that, it can be a great drug. The Dangers are in taking this medication without knowledge or under Doctors orders and this is the message I am spreading.
The more information ppl can get on a drug and their reactions to a situation, the better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.